Butterbur side effect

View previous topic View next topic Go down

Butterbur side effect

Post  milo on Wed 30 Mar 2011, 8:53 pm

I took butterbur for over a year hoping for relief from my migraines. It didn't take them away, but I've just discovered a different side effect.

Normally I'd be knocked over by seasonal allergies at this time of the year but I haven't even had a sniffel. Everyone else around me is suffering but mine seem to be gone. I have them bad usually.

I've looked it up and this seems to be one of the things people treat with Butterbur.

Anyone else notice that?
avatar
milo
Admin

Posts : 1001
Points : 1252
Join date : 2009-12-07
Location : Vancouver, Canada

View user profile

Back to top Go down

Butterbur

Post  lentils on Thu 31 Mar 2011, 8:06 am

I have some around that I haven't tried yet, but it sounds like a good reason to start using it.

lentils
Two star
Two star

Posts : 52
Points : 66
Join date : 2010-11-12

View user profile

Back to top Go down

Re: Butterbur side effect

Post  milo on Thu 31 Mar 2011, 8:01 pm

I mean, I get really bad allergies this time of year, and the two coworkers I have that also suffer the same amount are in hell...and I've been trying to figure out why I'm not. Then the news ran a story on it.

I haven't been taking it for ages now but I'm going to restart because I have tonnes leftover. Would be lovely not to have to deal with allergies this year!
avatar
milo
Admin

Posts : 1001
Points : 1252
Join date : 2009-12-07
Location : Vancouver, Canada

View user profile

Back to top Go down

Re: Butterbur side effect

Post  Cluelesskitty on Sat 02 Apr 2011, 5:09 pm

I'm interested...very.
I suffer worse and worse every year due to severe allergies to tree pollen and now seems like the list of offenders grows every year - spreading beyond trees to flowers, weeds, grasses.

So it sounds tempting.


My only problem is I am already taking so many damn supplements beside Topamax and M meds daily my stomach protest, already, vehemently.

Is B-bur hard on the stomach, Milo?
What kind do you take? From what store?

Risa

avatar
Cluelesskitty
Admin

Posts : 1534
Points : 1963
Join date : 2011-03-18
Location : BC Canada

View user profile

Back to top Go down

Re: Butterbur side effect

Post  milo on Sun 03 Apr 2011, 11:14 am

I buy mine from Swanson's in the States. It's usually under five bucks for a month supply. Reasonable shipping too.

Before I would have sworn that I had no side effects at all, but the last time I took it I had stomach upset. I did take a double dose though. I'll try again and see what happens. Smile
avatar
milo
Admin

Posts : 1001
Points : 1252
Join date : 2009-12-07
Location : Vancouver, Canada

View user profile

Back to top Go down

Re: Butterbur side effect

Post  Cluelesskitty on Sun 03 Apr 2011, 7:22 pm

tsk.. that could be a problem for me.
I had to take Benadryl last night, and already feel a bit of familiar burning in them pipes, ugh.

Nevertheless, thanks for the info, Milo.
I might decide to try it some day anyway, who knows...

Risa
avatar
Cluelesskitty
Admin

Posts : 1534
Points : 1963
Join date : 2011-03-18
Location : BC Canada

View user profile

Back to top Go down

Re: Butterbur side effect

Post  milo on Sun 03 Apr 2011, 7:43 pm

I took it at it's proper dose today and it didn't upset my stomach at all. Maybe that last time was a fluke.
avatar
milo
Admin

Posts : 1001
Points : 1252
Join date : 2009-12-07
Location : Vancouver, Canada

View user profile

Back to top Go down

Re: Butterbur side effect

Post  Guest on Wed 13 Apr 2011, 1:42 pm

I have some Swansons I want to try. I am getting awful headaches and have no idea why.
I can only think of pollen because I have dreadful PND. That gets worse when I go to bed.
And blocked nose every morning.

Last time I tried the Butterbur I got a really violent upset stomach.
But I couldnt be sure that is what it was.

If it really helps the allergen thing worth a try.
I cant cope with decongestants..

Guest
Guest


Back to top Go down

Re: Butterbur side effect

Post  Enigma on Wed 13 Apr 2011, 1:51 pm

Last summer I took Swansons for 3 months. Didn't change my migraine journal at all. Didn't cause stomach upset or anything. I wrote it off as tried that and didn't work
avatar
Enigma
One star
One star

Posts : 44
Points : 54
Join date : 2011-04-11

View user profile

Back to top Go down

Re: Butterbur side effect

Post  milo on Wed 13 Apr 2011, 1:52 pm

I thought they recommend taking it for at least six months? I gave it a full trial and it didn't help my head. I didn't even notice when I stopped taking it at all...so no change at all.
avatar
milo
Admin

Posts : 1001
Points : 1252
Join date : 2009-12-07
Location : Vancouver, Canada

View user profile

Back to top Go down

Re: Butterbur side effect

Post  milo on Mon 01 Jul 2013, 10:35 am

Bump
avatar
milo
Admin

Posts : 1001
Points : 1252
Join date : 2009-12-07
Location : Vancouver, Canada

View user profile

Back to top Go down

Re: Butterbur side effect

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum